Alert archive / Michigan / Special Weather Statements in 2007
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Aug 7, 2007, 1:37 AM EDT for Muskegon County, Oceana County, Michigan. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 1:37 AM EDT (05:37 UTC)
- Expired
- Aug 7, 2007, 2:45 AM EDT
- In force
- 68 min
- Issued by
- NWS Grand Rapids, MI
Counties Muskegon County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 109 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KGRR 070540
SPSGRR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT TUE AUG 7 2007
MIZ037-038-043-044-050-070645-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
137 AM EDT TUE AUG 7 2007
...SPECIAL WEATHER STATEMENT...
AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF
HART TO 18 MILES SOUTHWEST OF WHITEHALL...MOVING NORTHEAST AT 15 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.
LOCATIONS IN OR NEAR THE PATH INCLUDE...MONTAGUE...WHITEHALL AND
LAKEWOOD CLUB.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4380 8643 4392 8644 4414 8640 4410 8594
4334 8586 4321 8633 4337 8643 4349 8646
4361 8654 4368 8654
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:54 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 6, 11:54 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1154 PM EDT MON AUG 6 2007 LATEST UPDATE...AVIATION... .SYNOPSIS... (400 PM MON AUG 6 2007) A FRONTAL BOUNDARY SOUTH OF MICHIGAN...ORIENTED IN A WEST TO EAST FASHION...WILL LIFT NORTH LATE TONIGHT AND TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONT AS AN AREA OF LOW PRESSURE MOVES EAST FROM THE CENTRAL PLAINS. DRY WEATHER WILL RETURN FOR LATE TUESDAY NIGHT AND WEDNESDAY AS THE LOW DEPARTS...BUT ANOTHER AREA OF LOW PRESSURE APPROACHING FROM THE WEST WILL BRING A NEW CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY. && .SHORT TERM... (1025 PM EDT MON AUG 6 2007) FCST AND GRIDS FOR TONIGHT UPDATED TO FINE TUNE TIMING OF RAIN AND THUNDERSTORMS INTO OUR CWFA FROM 03Z TO 12Z TUE. BUMPED UP TO LIKELY POPS FOR OUR FAR SOUTHERN AND SW CWA FOR LATE TONIGHT BASED ON RADAR TRENDS AND LATEST GUIDANCE. THE KGRR 88D SHOWS JUST A COUPLE OF LIGHT SHOWERS AND SPRINKLES OVER OUR FAR SW CWFA. HOWEVER A MORE SUBSTANTIAL AREA OF RAIN WITH SOME THUNDERSTORMS WILL MOVE INTO OUR SOUTHERN AND SW CWA BETWEEN 03Z AND 05Z AND THEN GRADUALLY MOVE FURTHER NE TO AFFECT OUR CENTRAL AND PERHAPS NORTHERN CWA TOWARDS DAYBREAK TUESDAY. NO SVR WX HAS BEEN REPORTED ANYWHERE CLOSE TO OUR CWFA TODAY AND TONIGHT AND WE SHOULD NOT HAVE ANY SEVERE WX OVERNIGHT. HOWEVER THERE IS POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL PARTICULARLY OVER OUR SOUTHERN CWA (MAINLY SOUTH OF I-96) BETWEEN 06Z AND 12Z TUESDAY. HOWEVER GFS GUIDANCE IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS AND IS OVERDONE WITH QPF. NEVERTHELESS WILL MONITOR THIS CLOSELY. && .LONG TERM...(251 PM EDT MON AUG 6 2007) DIDN/T MAKE TOO MANY CHANGES TO THE LONG TERM. BASICALLY...THE FLATTENED UPPER RIDGE IS PROGD TO BUILD IN THE PLAINS AGAIN. THIS WILL GENERATE A NW FLOW ALOFT TOWARD THE END OF THE PERIOD. THUS...ANY CHANCE FOR PCPN WILL COME EARLY THURSDAY BEFORE THE RIDGE BUILDS AS A SHORT WAVE MOVES EAST ACROSS THE NRN GREAT LAKES. AFTER THURSDAY...WE HAVE DRY GRIDS. HIGH TEMPS WILL CONTINUE ABOVE NORMAL. DEWPOINTS SHOULD GRADUALLY DECREASE INTO THE 50S AS WE TAP A LITTLE DRIER AIR WITH THE NW FLOW. && .AVIATION... (1154 PM EDT MON AUG 6 2007) THE LATEST MODEL RUNS OF THE LOCALLY RUN 20KM WRF AT 07/00Z AND THE OPERATIONAL NAM SUGGEST THE BEST RAINFALL WILL BE NEAR I-96 BETWEEN 06Z AND 18Z ON TUESDAY. GIVEN THE HIGH PWAT VALUES... ONLY HEAVY RAINFALL IS A REAL THREAT. I EXPECT THAT DUE TO WINDS LESS THAN 20 KNOTS BELOW 850 TUESDAY... THE LOW CLOUDS GENERATED BY THE RAINFALL WILL BE HARD TO LOSS. THUS I KEEP MVFR CEILING MOST OF THE DAY... AFTER THE RAIN ENDS. FOG MAY BE AN ISSUE TUESDAY NIGHT. && .MARINE... (400 PM EDT MON AUG 6 2007) SOME FOG/HAZE WILL BE AFFECTING THE NEARSHORE WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY WITH DEW POINTS AROUND 70. THERE COULD BE A PERIOD OF CHOPPY WATERS LATE TONIGHT AND TUESDAY DEPENDING ON STRENGTH/POSITION OF THE SOUTHERLY LOW LEVEL JET AHEAD OF THE APPROACHING WAVE. NUMEROUS TSTMS DURING THIS TIME WILL ALSO POSE A THREAT TO MARINERS. && .HYDROLOGY... (400 PM EDT MON AUG 6 2007) LOCALLY HEAVY RAINFALL MAY RESULT IN SOME URBAN AND SMALL STREAM FLOODING LATE TONIGHT AND TUESDAY... AND CANT EVEN RULE OUT SOME LOCAL FLASH FLOODING IF CELLS MANAGE TO REPEAT OVER THE SAME AREA. NO LARGE SCALE FLOODING OR RIVER PROBLEMS ANTICIPATED HOWEVER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MEADE SHORT TERM: LAURENS LONG TERM: 93 AVIATION: WDM MARINE: MEADE HYDROLOGY: MEADE
Hazardous weather outlook, Aug 6, 11:04 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1104 PM EDT MON AUG 6 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1104 PM EDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL TRACK INTO EXTREME SOUTHWEST LOWER MICHIGAN BEFORE MIDNIGHT... THEN SLOWLY SPREAD NORTHEAST THROUGH THE EARLY MORNING HOURS. MOST OF THE SIGNIFICANT PRECIPITATION WILL BE SOUTH AND WEST OF A LINE FROM MUSKEGON TO BATTLE CREEK THROUGH SUNRISE. LOCALLY...TORRENTIAL RAIN IS EXPECTED WITH THE STRONGER STORMS. RAINFALL RATES OF MORE THAN AN INCH AND HALF PER HOUR IS MORE THAN POSSIBLE UNDER THE STRONGER THUNDERSTORMS. IF THAT HAPPENS...URBAN AND POOR DRAINAGE FLOODING WOULD DEVELOP. FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS GUSTING TO 25 MPH ARE EXPECTED WITH THE STRONGER THUNDERSTORMS. STORM MOVEMENT WILL BE NORTHEAST AT ABOUT 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE PATTERN WILL PERSIST THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY BUT THE MORE SIGNIFICANT THREAT WILL BE LOCALLY VERY HEAVY RAIN AND FREQUENT LIGHTNING INTO LATE TUESDAY AFTERNOON. DAMAGING WINDS AND AN ISOLATED TORNADO ARE AT TOTALLY OUT OF THE QUESTION BUT AGAIN THE REAL THREAT WILL BE FOR LOCALLY HEAVY RAINFALL RESULTING URBAN AND SMALL STREAM FLOODING. SEVERAL INCHES OF RAIN COULD FALL IN AREAS WHERE THE THUNDERSTORMS PERSIST. URBAN AND SMALL STREAM FLOODING IS BY FAR THE SOME SIGNIFICANT THREAT FROM THESE THUNDERSTORMS. FOR THE MOST PART...THAT THREAT WILL BE SIGNIFICANTLY SOUTH OF ROUTE 10. WHILE THUNDERSTORMS COULD DEVELOP ON WEDNESDAY...A STRONGER ROUND OF THUNDERSTORMS APPEARS POSSIBLE FOR THURSDAY. ON THURSDAY A COLD FRONT IS SHOWN TO ARRIVE FROM THE NORTHWEST. THIS COULD TRIGGER SOME SEVERE WEATHER...AND ADDITIONAL HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TUESDAY. RAINFALL REPORTS WOULD BE BENEFICIAL. LMZ844>849-070845- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1104 PM EDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WITH FREQUENT LIGHTNING...VERY HEAVY RAINFALL...WIND GUSTS TO 30 KNOTS AND HIGHER WAVES ARE EXPECTED SOUTH OF MUSKEGON OVERNIGHT. THERE IS A SLIGHT CHANGE THEY COULD GET AS FAR NORTH AS LITTLE SABLE POINT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF THUNDERSTORMS COULD OCCUR TUESDAY INTO THURSDAY... LEADING TO HIGHER WINDS AND WAVES. GUSTY WINDS COULD DEVELOP THURSDAY NIGHT INTO FRIDAY...POSSIBLY LEADING TO HAZARDOUS CONDITIONS TO SMALL CRAFT. WDM
In the hours before
Special weather statement, Aug 7, 1:37 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT TUE AUG 7 2007
MIZ037-038-043-044-050-070645-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
137 AM EDT TUE AUG 7 2007
...SPECIAL WEATHER STATEMENT...
AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF
HART TO 18 MILES SOUTHWEST OF WHITEHALL...MOVING NORTHEAST AT 15 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.
LOCATIONS IN OR NEAR THE PATH INCLUDE...MONTAGUE...WHITEHALL AND
LAKEWOOD CLUB.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4380 8643 4392 8644 4414 8640 4410 8594
4334 8586 4321 8633 4337 8643 4349 8646
4361 8654 4368 8654The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:27 AM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Lake, Mason, Muskegon, Newaygo and 2 more | 78 min |
| Aug 7, 6:00 AM EDT | Special Weather Statement | GRR | Calhoun, Kalamazoo, Van Buren | 60 min |
| Aug 7, 7:06 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson, Kalamazoo | 69 min |
| Aug 7, 6:53 PM EDT | Special Weather Statement | GRR | Calhoun | 52 min |
| Aug 7, 7:08 PM EDT | Special Weather Statement | GRR | Jackson | 52 min |
| Aug 7, 7:17 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 30 min |
| Aug 7, 7:58 PM EDT | Special Weather Statement | GRR | Jackson | 32 min |
Nearby
Special Weather Statements in Michigan, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.